Journal of Mathematical Sciences

, Volume 74, Issue 1, pp 813–833 | Cite as

On finite-dimensional nonmetrizable manifolds

  • V. V. Fedorchuk
Article
  • 37 Downloads

Keywords

Manifold 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Literature Cited

  1. 1.
    P. S. Alexandroff, “On local properties of closed sets,”Ann. Math.,26, 1–35 (1935).MathSciNetGoogle Scholar
  2. 2.
    P. S. Alexandroff,Introduction to Homological Dimension Theory [In Russian], Nauka, Moscow ( (1975).Google Scholar
  3. 3.
    P. S. Alexandroff and B. A. Pasynkov,Introduction to Dimension Theory [In Russian], Nauka, Moscow (1973).Google Scholar
  4. 4.
    R. D. Anderson, “Monotone interior dimension raising mappings,”Duke Math. J.,19, 359–366 (1952).MATHMathSciNetGoogle Scholar
  5. 5.
    Z. Balogh, “Locally nice spaces under Martin's Axiom,”Comment. Math. Univ. Carolinae,24, 63–87 (1983).MATHMathSciNetGoogle Scholar
  6. 6.
    R. H. Bing, “The cartesian product of a certain nonmanifold and a line isE 4,”Ann. Math.,70, 399–412 (1959).MATHMathSciNetGoogle Scholar
  7. 7.
    M. Brown, “Some application of an approximation theorem for inverse limits,”Proc. Amer. Math. Soc.,11, 478–483 (1960).MATHMathSciNetGoogle Scholar
  8. 8.
    M. Brown, “The monotone union of openn-cells is an openn-cell,”Proc. Amer. Math. Soc.,12, 812–814 (1961).MATHMathSciNetGoogle Scholar
  9. 9.
    T. A. Chapman,Lectures on Hilbert Cube Manifolds, CBMS,28, AMS, Providence (1976).Google Scholar
  10. 10.
    C. H. Dowker, “On countably paracompact spaces,”Canad. J. Math.,3, 219–224 (1941).MathSciNetGoogle Scholar
  11. 11.
    C. H. Dowker, “Local dimension of normal spaces,”Quart. J. Math. Ser. 2,6, No. 22, 101–120 (1955).MATHMathSciNetGoogle Scholar
  12. 12.
    R. Engelking,General Topology, PWN, Warszawa (1977).Google Scholar
  13. 13.
    R. Engelking,Dimension Theory, PWN, Warszawa (1978).Google Scholar
  14. 14.
    V. V. Fedorchuk, “Mappings that do not reduce dimension,”Dokl. Akad. Nauk SSSR,185, No. 1, 54–57 (1969).MATHMathSciNetGoogle Scholar
  15. 15.
    V. V. Fedorchuk, “Fully closed maps, scannable spectra and cardinality of hereditarily separable spaces,”General Topol. Appl.,10, 247–274 (1979).MATHMathSciNetGoogle Scholar
  16. 16.
    V. V. Fedorchuk,Products and Spectra of Topological Spaces. Part II [In Russian], MGU, Moscow (1980).Google Scholar
  17. 17.
    V. V. Fedorchuk, “On the dimension of nowhere dense subsets of manifolds,”Vestn. Mosk. Univ., Mat., Mekh., No. 2, 23–28 (1992).MATHMathSciNetGoogle Scholar
  18. 18.
    V. V. Fedorchuk, “On the dimension of non-metrizable manifolds,” In:Workshop on Gener. Topol. and Geom. Topol. 1991, Univ. of Tsukuba (1992), pp. 35–66.Google Scholar
  19. 19.
    V. V. Fedorchuk, “On differentiable manifolds with noncoinciding dimensions,”Topol. Appl.,48 (1993).Google Scholar
  20. 20.
    V. V. Fedorchuk, “A differentiable manifold with noncoinciding dimensions under CH,”Math. Express,1 (1993).Google Scholar
  21. 21.
    V. V. Fedorchuk and V. V. Filippov, “Manifolds with noncoinciding inductive dimensions,”Mat. Sb.,183, No. 9, 29–44 (1992).Google Scholar
  22. 22.
    W. G. Fleissner, “Normal Moore spaces in the constructible universe,”Proc. Amer. Math. Soc.,46, 294–298 (1974).MATHMathSciNetGoogle Scholar
  23. 23.
    W. G. Fleissner, “The normal Moore space conjecture and large cardinals,” In:Handbook of Set-Theoretic Topology, North Holland, Amsterdam (1984), pp. 733–760.Google Scholar
  24. 24.
    K. Gödel,The Consistency of the Axiom of Choice and of the Generalized Continuum Hypotheses, Princeton (1940).Google Scholar
  25. 25.
    H. Grauert, “On Levi's problem and the imbedding of real-analytic manifolds,”Ann. Math.,68, 460–472 (1958).MATHMathSciNetGoogle Scholar
  26. 26.
    R. E. Hodel, “The number of metrizable spaces,”Fundam. Math.,115, No. 2, 127–141 (1983).MATHMathSciNetGoogle Scholar
  27. 27.
    T. J. Jech,Lectures in Set Theory with Particular Emphasis on the Method of Forcing, Springer-Verlag (1971).Google Scholar
  28. 28.
    R. B. Jensen, “The fine structure of the constructible hierarchy,”Ann. Math. Logic,4 229–308 (1972).CrossRefMATHMathSciNetGoogle Scholar
  29. 29.
    W. Koch and D. Puppe, “Differenzierbare Structuren auf Manigfaltigkeiten ohne abzahlbare Basis,”Arc. Math.,19, 95–102 (1968).MathSciNetGoogle Scholar
  30. 30.
    G. Kozlowski and P. Zenor, “A differentiable perfectly normal nonmetrizable manifold,”Topology Proc.,4, 453–460 (1979).MathSciNetGoogle Scholar
  31. 31.
    K. Kunen,Set Theory. An Introduction to Independence Proofs, Studies in Logic and the Foundation of Math. 102, North Holland, Amsterdam (1980).Google Scholar
  32. 32.
    R. L. Moore, “Concerning separability,”Proc. Nat. Acad. Sci. USA,28, 56–58 (1942).MATHGoogle Scholar
  33. 33.
    J. Nagata,Modern Dimension Theory, Groningen 91965).Google Scholar
  34. 34.
    P. J. Nyikos, “Set-theoretic topology of manifolds,” In:Proc. of the Fifth Prague Topol. Symp., Helderman Ferlag, Praha (1983), pp. 513–526.Google Scholar
  35. 35.
    P. J. Nyikos, “The theory of nonmetrizable manifolds.” In:Handbook of Set-Theoretic Topology, North Holland, Amsterdam (1984), pp. 633–684.Google Scholar
  36. 36.
    P. J. Nyikos, “On first countable, countably compact spaces III: The problem of obtaining separable noncompact examples,” In:Open problems in Topology, North Holland, Amsterdam (1990), pp. 127–161.Google Scholar
  37. 37.
    A. J. Ostaszewski, “On countably compact perfectly normal spaces”J. London Math. Soc.,14, 505–516 (1976).MATHMathSciNetGoogle Scholar
  38. 38.
    M. M. Postnikov,Smooth Manifolds [In Russian], Nauka, Moscow (1987).Google Scholar
  39. 39.
    G. M. Reed and P. Zenor, “Metrization of Moore spaces and generalized manifolds,”Fundam. Math.,91, 203–209 (1976).MathSciNetGoogle Scholar
  40. 40.
    M. E. Rudin, “The undecidability of the existence of a perfectly normal nonmetrizable manifold,”Houston J. Math.,5, 249–252 (1979).MATHMathSciNetGoogle Scholar
  41. 41.
    M. E. Rudin, “Countable, point separating open covers for manifolds,”Houston J. Math.,15, 255–266 (1989).MATHMathSciNetGoogle Scholar
  42. 42.
    M. E. Rudin, “Some conjectures,” In:Open Problems in Topology, North Holland, Amsterdam (1990), pp. 83–193.Google Scholar
  43. 43.
    M. E. Rudin, “Two nonmetrizable manifolds,”Topol Appl., (1990).Google Scholar
  44. 44.
    M. E. Rudin and P. Zenor, “A perfectly normal nonmetrizable manifold,”Houston J. Math.,2, 129–134 (1976).MathSciNetGoogle Scholar
  45. 45.
    N. V. Savinov, “On completely closed mappings,”Vestn. Mosk. Univ., Mat., Mekh., No. 4, 39–45 (1975).MATHMathSciNetGoogle Scholar
  46. 46.
    E. G. Sklyarenko, “On some applications of sheaf theory to general topology,”Uspekhi Mat. Nauk,19, No. 6, 47–70 (1964).MATHMathSciNetGoogle Scholar
  47. 47.
    J. E. Vaughan, “Small uncountable cardinals and topology,” In:Open Problems in Topology, North Holland, Amsterdam (1990), pp. 196–216.Google Scholar
  48. 48.
    H. Whitney, “Differentiable manifolds,”Ann. Math.,37, 645–680 (1936).MATHMathSciNetGoogle Scholar
  49. 49.
    H. H. Wicke and J. M. Worrell “Characterization of developable topological spaces,”Canad. J. Math.,17, 820–830 (1965).MathSciNetGoogle Scholar

Copyright information

© Plenum Publishing Corporation 1995

Authors and Affiliations

  • V. V. Fedorchuk

There are no affiliations available

Personalised recommendations